Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What causes light headedness and numbness in hand?

User rating for this question
Answered by
Practicing since : 1966
Answered : 4498 Questions
diagnosed with costocronditits and have been struggling recently. in my opinion the pain has changed. I have been lightheaded for 2 days solid. my hands feel numb also. My doctor seems to think I have vertigo? ive had 3 ecg tests and a stress test. is there a possibility its heart related? im on medication for high blood pressure which hasent brought the blood pressure down
Posted Mon, 3 Mar 2014 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 31 minutes later
Brief Answer: Consult ENT / Have a Holter Detailed Answer: Dear friend, Welcome to Health Care Magic Light headedness is vague term; unsteadiness... If there is definite sense of rotation, it is vertigo. If it is from getting up from bed, it may be from postural hypo-tension.. Did you check your BP – standing and lying? It can be from anaemia – what is your haemoglobin? The body's balancing mechanism is in the inner ear. An ENT (Ear Nose Throat) specialist is the one to see - they have special tests to confirm or exclude the contribution of the ear. particularly so with tinnitus. If the ear is excluded, you have to be followed up by a neurologist. / MRI of brain and neck (spine) may be needed. MRA (MRI angiography) shows blood vessels and is generally done at the same sitting. If there are no clues, you have to be investigated by a Cardiologist! It is reassuring to know that Stress test is excludes reduced blood supply as the cause. HOLTER - 24 to 48 hour ambulatory monitoring – for arrhythmia may be necessary for further assessment and assistance. Undiagnosed arrhythmia could cause vertigo For control of pressure, the dose of Ramipril may have to be increased… A second drug (even a third) may be added, later on… You are taking two antidepressants…they also could be contributing to light headedness… Discuss with your doctor / the number or dose can be reduced / changed? Good luck Take care Wishing all well God bless
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor